MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm vticm5_12.6 -14.00/2.5/074 (sphere/cylinder/axis) implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2022.On (b)(6) 2022 lens repositioning was performed due to lens rotation not associated to a low vault but it did not resolve the problem.The lens was explanted and a replacement lens of longer length was later implanted.It was reported that the problem resolved.
 
Additional Manufacturer Narrative
Type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H3- device evaluation: lens was returned dry with residue/debris on product , inside a specimen cup.Visual inspection found the haptic torn.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected information: b5- the reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -14.00/+2.50/074 (sphere/cylinder/axis) into the left eye (os) on (b)(6) 2022.The patient experienced a rotation not associated with a low vault.On (b)(6) 2022 the lens was repositioned but that did not resolve the problem.On (b)(6) 2022 the lens was explanted and later replaced with the same model, longer length and the problem was resolved.The reporter indicated that the cause of the event was "patient related factors - lens rotated from original position, lens was rotated manually to correct position on (b)(6) 2022 & subsequently rotated back".Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16032297
Report Number2023826-2022-04637
Device Sequence Number7184402
Product Code QCB
UDI-Device Identifier00841542115551
UDI-Public00841542115551
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer04/13/2023
11/28/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date08/19/2023
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale